Alert archive / Wisconsin / Frost Advisories in 2019
Frost Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at May 12, 2019, 9:22 PM CDT for 10 counties in Wisconsin. It took effect at May 13, 2019, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2019, 9:22 PM CDT (02:22 UTC)
- In effect from
- May 13, 2019, 3:00 AM CDT
- Expired
- May 13, 2019, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI, Jefferson County, WI, Marquette County, WI, Sauk County, WI, Sheboygan County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319 WWUS73 KMKX 130222 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 922 PM CDT Sun May 12 2019 ...AREAS OF FROST EXPECTED LATE TONIGHT... .Clearing skies and light winds will allow temperatures to dip into the middle 30s across portions of south central into east central Wisconsin overnight. These conditions will allow areas of late night frost to develop. WIZ046-047-051-056>059-131030- /O.NEW.KMKX.FR.Y.0002.190513T0800Z-190513T1300Z/ Marquette-Green Lake-Fond Du Lac-Sauk-Columbia-Dodge-Washington- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, and Hartford 922 PM CDT Sun May 12 2019 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... The National Weather Service in Milwaukee/Sullivan has issued a Frost Advisory...which is in effect from 3 AM to 8 AM CDT Monday. * TIMING...Late tonight through early Monday morning. * TEMPERATURE...Falling into the middle 30s. * IMPACTS...Areas of late night frost may damage unprotected newly planted sensitive plants and flowers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost to widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kavinsky
1 follow-up statement
448 WWUS73 KMKX 130834 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 334 AM CDT Mon May 13 2019 ...AREAS OF FROST THROUGH EARLY MORNING... .Clearing skies and light winds are causing temperatures to dip into the middle 30s across portions of south central into east central Wisconsin this morning. Expect areas of frost to develop. WIZ052-063-064-131300- /O.EXA.KMKX.FR.Y.0002.000000T0000Z-190513T1300Z/ Sheboygan-Dane-Jefferson- Including the cities of Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Madison, Watertown, Fort Atkinson, and Jefferson 334 AM CDT Mon May 13 2019 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... The National Weather Service in Milwaukee/Sullivan has issued a Frost Advisory...which is in effect until 8 AM CDT this morning. * TEMPERATURE...Middle 30s. * IMPACTS...Areas of frost may damage unprotected newly planted sensitive plants and flowers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost to widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WIZ046-047-051-056>059-131300- /O.CON.KMKX.FR.Y.0002.000000T0000Z-190513T1300Z/ Marquette-Green Lake-Fond Du Lac-Sauk-Columbia-Dodge-Washington- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, and Hartford 334 AM CDT Mon May 13 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... a Frost Advisory remains in effect until 8 AM CDT this morning. * TEMPERATURE...Middle 30s. * IMPACTS...Areas of frost may damage unprotected newly planted sensitive plants and flowers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost to widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ RAR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 12, 7:13 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 12, 7:13 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 713 PM CDT Sun May 12 2019 .UPDATE...Upper low moving slowly east across northern Illinois spreading scattered -shra across the border into far southeast WI. These light showers should continue for several hours before the weak lift moves off to the east. Otherwise, the main overnight concern is cloud cover and resultant temperatures. Firstly, 925H temps expected to be 2-3 degrees C warmer than last night, generally in the 5-7C range. Lingering weakly cyclonic flow in the low to mid levels and a thermal trof should help to keep mid-high level clouds over the eastern CWA for most of the night. Western and central CWA may see a bit more clearing later tonight. Latest vsbl imagery showing clouds thinning over western CWA from Fond du Lac and Green Lake counties southwest, with mostly sct-bkn mid- high clouds upstream over northeast WI. 00Z temperatures are within several degrees of temperatures 24 hours ago. For now, thinking temps in the central and west will fall into the 35 to 39 degree range most areas with the potential for patchy frost to areas of frost late tonight. Will see how clouds change and temps respond next several hours, but again a frost advisory may be needed for some central counties. && .AVIATION(00Z TAFS)...VFR conditions are expected for the majority of the forecast period. Ceilings may lower to near MVFR in the far southeast this evening associated with scattered light showers. Otherwise, partial clearing in central and western CWA may result in patchy fog and frost late tonight into early Monday. && .PREV DISCUSSION... (Issued 229 PM CDT Sun May 12 2019) SHORT TERM... Rest of this Afternoon through Tomorrow...Forecast Confidence is High... Weak low pressure continues to make its way through the region. We have chances for showers, primarily along the WI/IL border, with the best chances at this point in the far southeast. The primary forcing for this system is the upper level low producing some decent PVA, however drier air to the north continues to limit overall precipitation chances in southern WI. This should keep much of southern WI dry through the afternoon and evening. High pressure will start to push is this evening and overnight bringing dry and mostly clear conditions to southern WI on Monday with light winds out of the north. LONG TERM... Monday Night through Wednesday Night...Forecast Confidence High... Another cool and quiet night is expected Monday night, as high pressure moves through the area. Lows will fall into the upper 30s and low 40s in many spots, though western parts of the area may stay a bit warmer--mid 40s--as southerly return flow will kick in before sunrise. A few areas of patchy frost will again be possible, especially over the eastern half of the forecast area. Temperatures will warm nicely into the upper 60s on Tuesday, with breezy south to southwest winds across the region. A weak frontal boundary will pass through the area Tuesday night and early Wednesday, bringing a chance for showers to the area. Couldn't rule out a few rumbles of thunder with this, but overall, instability looks quite weak. Rain chances should end by Wednesday morning. Rising heights aloft will help temperatures warm into the low 70s, despite the earlier frontal passage. Thursday through next Sunday...Forecast Confidence Low to Moderate... A stronger front then looks to pass through the area on Thursday. More widespread thunderstorm activity will be possible with this front compared to Tuesday night, including some chances for stronger thunderstorms. Timing will be key, with a later frontal passage (i.e., Thursday evening) increasing thunderstorm potential, while an earlier passage would result in lower chances. There is still a fair amount of uncertainty with these details, so additional fine tuning will be necessary in the coming days. Surface high pressure is expected to nose into the Great Lakes late in the week, before a fairly strong warm front takes shape somewhere across the region. There's a lot of uncertainty with where exactly this boundary will set up, leading to wide range in potential temperature solutions. Temperatures south of the front will likely be quite warm, with upper 70s/low 80s not out of the question. North of front, 50s are more likely. Needless to say, there could be quite the gradient across the region. With the front in the area, rain chances will be on the increase as well. AVIATION(21Z TAF Update)... Generally, VFR conditions are expected through the TAF period, however there is a slight chance for a few hours of MVFR CIGS this evening, primarily toward far southeastern WI. In addition, this evening will be the best chances for a rain shower in the southeast, although chances look slim. This evening and overnight clouds will begin to scatter as high pressure starts to push in from the west. This will allow for a mostly clear day Monday through much of Tuesday before another weak low pressure system pushes in Tuesday afternoon. MARINE... Northerly flow will continue across the lake tonight and Monday. Winds will become light and variable Monday night and early Tuesday as high pressure moves through the region. Later Tuesday and Tuesday night, winds will become southerly ahead of a weak cold front, which will pass through the area late Tuesday night and early Wednesday. Somewhat stronger southerly flow is then expected Thursday ahead of another cold front. Depending on timing, some higher moisture air may build into the southern portion of the lake, bringing with it a risk for fog as it moves over the cold lake water. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...MBK Tonight/Monday and Aviation/Marine...Boxell Monday Night through Sunday...ARK
Hazardous weather outlook, May 12, 7:21 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 721 PM CDT Sun May 12 2019 WIZ046-047-051-052-056>060-062>072-140030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 721 PM CDT Sun May 12 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Partial overnight clearing and light winds will once again allow patchy frost to develop over portions of the area away from Lake Michigan late tonight. The most favored area for frost development would be from West Bend to Fond du Lac west to Reedsburg, Portage, Montello and Berlin. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms Thursday afternoon and Thursday evening, and again Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-140030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 721 PM CDT Sun May 12 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms Thursday afternoon and Thursday evening, and again Saturday afternoon and Sunday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-140030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 721 PM CDT Sun May 12 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms Thursday afternoon and Thursday evening, and again Saturday afternoon and Sunday. www.weather.gov/mkx Kavinsky
Nearby
Frost Advisories in Wisconsin, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.